MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-40-00Z
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 system.The incident occurred in (b)(6).Serial number of the roller pumps used during the day of event on the s5 system are: (b)(4).Serial number of the centrifugal pump cp5 is (b)(4).Through follow-up communication livanova learned that the customer only saw the error messages related to the roller pumps.The pumps were on when the error messages have been seen on the control display module.The customer does not know if the pumps restarted (the restart was not seen by the customer, who only noted the error messages).Serial read-out analysis of all pumps in use on the s5 system revealed that same errors are stored at the same time for roller pumps (b)(4), (b)(4) and a watchdog event was stored in the microcontroller of the cp5 (b)(4) at the same moment.In addition, on the day of event (b)(4) shows no date/time stored indicating a disconnection from the can.The most likely root cause of the event is traceable to external interference from high frequency devices.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report that the centrifugal pump 5 (cp5) switched off and switched on again autonomously signaling (temporary internal fault reuse of central pump 1).Shortly after both on the single roller pump and the double roller pump used on the same s5 system, a motor control fault error message appeared.The machine was replaced.Reportedly the equipotential cable was in use.The event occurred during de-bubbling of the circuit and there was no patient involvement.
 
Additional Manufacturer Narrative
Livanova received report that the centrifugal pump 5 (cp5) switched off and on autonomously while signaling (temporary internal fault reuse of central pump 1).There was no patient involvement.Based on device reporting and complaint history reviews, it is very unlikely that a hardware fault occurs on all the pumps of the console simultaneously.However, to exclude this scenario, the entire s5 console (together with the centrifugal pump system cp5), has been checked and tested on site by the livanova field service representative.The hlm was found to be working as expected and within specification: no hardware or software failures could be detected during the intensive tests performed.Based on the above facts, it was possible to exclude a hardware failure of the console, therefore, the most likely root cause of the reported event was traced back to external interferences from high frequency devices.It is strongly recommended to check the operating theatre and the ambient of the operating theatre for emissions of high frequency emitting devices and to always have connected the potential equalization cable to earth (see device ifu, chapter 2.2.6, cp_ifu_5811-0000).The hlm meets all the requirements of the standard iec 60601-1-2:2014 for the electromagnetic disturbances.Therefore, livanova can exclude that the hlm component devices are responsible for the issues occurring in the field.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15729025
Report Number9611109-2022-00557
Device Sequence Number19582215
Product Code DTQ
UDI-Device Identifier04033817902676
UDI-Public(01)04033817902676(11)210527
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-40-00Z
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown